MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42521E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite gravity set was occluded.The following information was received by the initial reporter with the verbatim: material no.: 42521e lot no.: (10)23069291 customer stated that the tip of the drip chamber is occluded.This has happened on 2 tubings of the same lot.
 
Additional Manufacturer Narrative
It was reported by customer that the tip of the drip chamber is occluded.Four samples of material number 42521e were received for quality evaluation.A visual inspection of all the samples was conducted to determine if there were any visible defects or damages to the construction of each set.There were no visual issues detected.The samples were then attempted to be primed with water.Three of the samples submitted did not allow for fluid to move past the drip chamber.The fourth sample allowed fluid to flow freely with no issues.A simulated infusion was conducted on the fourth sample to determine if flow was restricted.The infusions set flowed fluid as intended.With three of the samples submitted, the customer complaint of flow issues - fluid blockage was verified.The investigation was forwarded to the manufacturing location.After review of the manufacturing process, the root cause for the issue was determined to be excess solvent used during the assembly process due to issues with the solvent dispenser.The assembly process has been updated and additional assembly fixtures, along with replacing the medical solvent dispenser, was implemented to avoid the issue in future production.A device history record review for model 42521e lot number 23069291 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 22jun2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No further information was provided.Material#: 42521e, batch#: (10)23069291.It was reported by customer that the tip of the drip chamber is occluded.This has happened on 2 tubings of the same lot.Verbatim: material no.: 42521e, lot no.: (10)23069291.Customer stated that the tip of the drip chamber is occluded.This has happened on 2 tubings of the same lot.Rcc received complaint via phone.Pir attached.Additional info received on 02-nov-2023.1.What is the date of the event? a.Multiple occurrences.2.Is the sample or photographs available for evaluation? if yes, please provide shipping address for sending a return label from us rcc for investigation purposes.A.I have the samples of the tubing available.(b)(6).3.Was the product received in this condition? a.Yes, the product was occluded coming out of the package.4.If not, what was the product being used for when the reported issue was observed? a.The tubing was used to hydrate a patient before or after a surgical procedure.5.Please confirm whether or not there was any patient impact.A.No.6.When did the reported issue happen? before use, during use, after use? a.The first incident was reported to me on (b)(6) 2023 at 0756.Several more incidents have been reported since the first occurrence.Once the fluid bag was spiked, the fluids would not descend into the tubing with the roller clamp in the open position.7.What was the medication being administered? a.Normal saline.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18117141
Report Number9616066-2023-02177
Device Sequence Number6988457
Product Code FPA
UDI-Device Identifier50885403274259
UDI-Public(01)50885403274259
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/22/2026
Device Catalogue Number42521E
Device Lot Number23069291
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date11/11/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown